Juverderm under eye lumps. Have urticaria. Is there any way I can speed up the dissolving process?

It's been over a month I had juverderm under eye fillers my eyes look lumpy tired and slight pigment change. I saw a more reputable doctor to get advice . Due to the urticaria he said he wouldn't recommend the injection to reverse it as it could cause more of a problem for me. Is there any other way I can speed up the dissolving process? Thank you

Doctor Answers 8

Juvederm used under eyes

Thanks for your question and sorry that you are having these problems. We always recommend that you have these injections performed in the offices of board-certified dermatologists or plastic surgeons as we know the most about the products themselves, where best to inject each product, and as important, what to do if something is not right, like in your case. Juvederm is a great filler, but probably not our first choice to use under the eyes. Most of us would use Restylane or Belotero in this area. If there is lumps, there is hyaluronidase which can be injected into the area to dissolve the Juvederm – this works well. I am not sure why there would be urticaria in the area, but if this persists after the hyaluronidase is injected, one needs to worry that Juvederm from Allergan was not injected and something else may be going on – again, you need to see a derm or plastic to determine what else may be going on and what else may be needed for treatment – good luck.


Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Juvederm, allergies and Hylase.

Firstly, the correct form of Juvederm must be used under your eyes. In the US they do not have Volbella (as I understand), but in the UK and Australia, we do. Prior to Volbella, my go to filler under the eyes was Restylane. 

Now, to answer your question a cross allergy to hyaluronidase with urticaria is rare. If an allergy is suspected I always do a test patch on your arm first. This should not be a problem. Your specialist can determine if it is a type 1 reaction (serious!) or a type 4 hypersensitive reaction ... if one were to occur. Always have the test patch in a medical facility. 
All the best

Dr Davin Lim 
Laser and aesthetic dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 62 reviews

Juvederm under eye not happy

Juvederm is not the right product for this area and frequently causes problems requiring it to be dissolved. There are some people allergic to the non human forms of hyaluronidase. However, the recombinant form, Hylenex, should have no allergies I would have no problems injecting right away. If you are still concerned, inject a bit in your forearm to see if there is a reaction.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Juvederm swelling

You should have the hyaluronidase injections.   Juvederm can frequently cause swelling in this area.  The history of urticaria should not preclude you from having the filler dissolved.    

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm under eye lumps. Have urticaria. Is there any way I can speed up the dissolving process?

Thank you for your question and I am sorry to hear of your symptoms.  I would recommend having hyaluronidase injected into the area of filler to help speed dissolution and clearance of the Juvederm.  With the Juvederm removed your urticaria should quickly follow.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Under Eye Fillers -- Use Cannulas and Go Conservative; Reverse With Hyaluronidase

If you are un happy with Juvederm to the under eye, this can be reversed with hyaluronidase injection and improved with venus legacy RF treatments.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Juvederm under eye lumps. Have urticaria. Is there any way I can speed up the dissolving process?

Hello Frances1978,

If you are having a reaction to the product (which is exceedingly rare), then injecting the enzyme to dissolve it would be one of the best treatments.  It would also treat the lumpiness (I prefer using Restylane in that area as it is less prone to lumps).  I'd follow up with your injector for evaluation and possibly another physician injector for treatment options.

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm and Possible A

I would definitely consult with your treating dermatologist to have this area examined.  You should consider having Vitrase injected to remove the product.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.